MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-311; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-311; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449452
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k022129, k023444, k023634, k023858, k024153, k031530, k031699, k031912, k032299, k032567, k032655, k033362, k033560, k041384, k042932, k052269, k060214, k060217, k060257, k060444, k060447, k061327, k061355, k062207, k062944, k063301, k063486, k063573, k063811, k063824, k071623, k123404, k132674, k132909, k151320, k173252, k190905, k163637, k173523, k033458 and k123266.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-311 an unspecified number of patient isolates had high mics (false resistances) for carbapenems.The user noted that specific drugs like, ertapenem and meropenem, are resistant but are not with repeat testing.No health impact or consequence reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes h.3 device eval by manufacturer? yes d9: returned to manufacturer on: 06-nov-2024 investigation summary this complaint is for false resistance to carbapenems when using phoenix panel nmic-311 (catalog number 449452) batch number 4233343.The customer provided panel returns, isolates and phoenix generated lab reports for the investigation.The lab reports show klebsiella pneumoniae and proteus mirabilis with varied carbapenem mics when using the complaint batch.To investigate, retention panels of complaint batch 4233343 were inoculated with customer returned isolates k.Pneumoniae d1, k.Pneumoniae d11, p.Mirabilis c1 and p.Mirabilis c2 and evaluated for carbapenem mic results.In addition, one control panel each from the same material but different batch were inoculated with customer returned isolates k.Pneumoniae d1, k.Pneumoniae d11, p.Mirabilis c1 and p.Mirabilis c2 and evaluated for carbapenem mic results.Last, customer returned panels of complaint batch 4233343 were inoculated with customer returned isolates k.Pneumoniae d1, k.Pneumoniae d11, p.Mirabilis c1 and p.Mirabilis c2 and evaluated for carbapenem mic results.All panels tested returned the expected mics for carbapenems, therefore, this complaint is not confirmed.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.Bd will continue to monitor for trends associated with this defect.Please continue to communicate additional concerns.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ NMIC-311
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20745702
Report Number1119779-2024-00914
Device Sequence Number8483726
Product Code LON
UDI-Device Identifier30382904494521
UDI-Public(01)30382904494521(11)240820(17)250814(10)4233343
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/14/2025
Device Catalogue Number449452
Device Lot Number4233343
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown